MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0830
Medical Device Problem Codes Detachment Of Device Component (1104); Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra coils 400 (pc400).During the procedure, the physician experienced resistance while advancing a pc400 through another manufacturer's microcatheter.Consequently, the pc400 became kinked and unintentionally detached inside the patient's body.The physician required a snare device to retrieve the detached coil.The physician subsequently halted the procedure and postponed it until the following week.It should be noted that the physician used a rotating hemostasis valve (rhv); however, continuous flush was not maintained.The subsequent procedure was successfully completed using pc400, pod coils and another manufacturer's microcatheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra coils 400 (pc400).During the procedure, the physician experienced resistance while advancing a pc400 through another manufacturer¿s microcatheter.Consequently, the pc400 became kinked and unintentionally detached inside the patient¿s body.The physician required a snare device to retrieve the detached coil.The physician subsequently halted the procedure and postponed it until the following week.It should be noted that the physician used a rotating hemostasis valve (rhv); however, continuous flush was not maintained.The subsequent procedure was successfully completed using pc400, pod coils and another manufacturer''s microcatheter.There was no report of an adverse effect to the patient.Additional information was received on 2016-09-27 stating that the postponed procedure was successfully completed using several pc400 coils and a pod coil, with another manufacturer''s microcatheter.The outcome for the patient was positive, there were no device related issues noted and there was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2016-01386.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5983915
Report Number3005168196-2016-01386
Device Sequence Number13473058
Product Code HCG
UDI-Device Identifier00814548010564
UDI-Public00814548010564
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/08/2022
Device Catalogue Number4002C0830
Device Lot NumberF43892
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/31/2016
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight100
Date Report Sent to FDA01/01/2005